MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE
Model Number ZEPHYR 4.0 EBV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pneumothorax is the most common side effect associated with the zephyr valve treatment (criner et al.A multicenter randomized controlled trial of zephyr endobronchial valve treatment in heterogeneous emphysema (liberate).Am j respir crit care med.2018; 198 (9): 1151-1164).Targeted lobar deflation likely causes inflation of the ipsilateral lobe, which can result in a tear of the already compromised parenchymal tissue of the emphysematous ipsilateral lobe, resulting in a pneumothorax (criner et al.A multicenter randomized controlled trial of zephyr endobronchial valve treatment in heterogeneous emphysema (liberate).Am j respir crit care med.2018; 198 (9): 1151-1164).In the liberate study (ide clinical study used to support pma p180002's approval), 26.6% of the zephyr valve subjects experienced a pneumothorax in the treatment period ([less than or equal to 45 days).These were managed using standard of care procedures as per previously published guidelines (valipour, arschang, et al.Respiration 87.6 (2014): 513-521).In 17.4% of the events, the pneumothorax resolved without any additional intervention with subjects under careful observation.In over half the events (56.5%), the pneumothorax was managed with a chest-tube only.An additional 13% of the events were managed with a chest-tube and the temporary removal of one or more valves, while another 13% of the events were managed with a chest-tube and removal of all the implanted valves.Upon successful resolution of the pneumothorax, removed valves can be replaced.Patients that experienced a pneumothorax experienced clinical benefits of the zephyr valve treatment that were similar to the benefits experienced by patients who did not have a pneumothorax.The zephyr ebv system ifu and pulmonx training program both specifically reference pneumothorax as a known side effect of this procedure and the published guidelines (valipour, arschang, et al."expert statement: pneumothorax associated with endoscopic valve therapy for emphysema-potential mechanisms, treatment algorithm, and case examples." respiration 87.6 (2014): 513-521).The reported event aligns with the experience observed in the liberate clinical study and is an expected side effect to the zephyr valve treatment.
 
Event or Problem Description
The patient had an endobronchial valve procedure on (b)(6) 2024.The patient presented with a pneumothorax on (b)(4)6 2024, and a chest tube was placed on the same day to help with air-leak.Treatment is ongoing.More information will be provided when available.

Brand Name
ZEPHYR ENDOBRONCHIAL VALVE
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
Manufacturer Contact
mahtab fatemi
700 chesapeake drive
redwood city, CA 94063
6504072823
MDR Report Key19463755
Report Number3007797756-2024-00046
Device Sequence Number6735005
Product Code NJK
UDI-Device Identifier00811907030126
UDI-Public(01)00811907030126(10)506502V70(17)251129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberZEPHYR 4.0 EBV
Device Catalogue NumberEBV-TS-4.0
Device Lot Number506502-V7.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite